Texas, 2005

Tornadoes and Hail in Texas, April 25 to 26, 2005

April 25 to 26, 2005 · NWS FWD · 48 events in 12 counties and zones

40 hail, 5 tornado, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$88,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Apr 25, 12:40 PM CST, 1 hour 41 minutes earlier.

Area forecast discussion, Apr 25, 12:40 PM CST, 1 hour 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT MON APR 25 2005

.DISCUSSION...A SIGNIFICANT SEVERE WEATHER EVENT POSSIBLE ACROSS
NORTH CENTRAL TEXAS LATE THIS AFTERNOON AND EVENING.  AT 18Z DRY
LINE EXTENDED FROM NEAR WICHITA FALLS TO JUNCTION.  SFC LOW
BETWEEN LUBBOCK AND CHILDRESS WILL MOVE SOUTHEAST TO SOUTH OF
WICHITA FALLS BY 00Z.  HIGH SHEAR AND STEEP LAPSE RATES ARE
ALREADY IN PLACE ACROSS NORTH TEXAS.  THE MODEL ARE BEGINNING TO
SUGGEST LOCALLY BACKED WINDS AND DEW POINT POOLING FROM 21-00Z
FROM DENTON AND COOKE COUNTIES EASTWARD ALONG THE RED RIVER.
SHOULD THIS OCCUR..THE GREATEST THREAT OF SEVERE WEATHER
WILL BE IN THIS AREA...WITH LARGE HAIL...STRAIGHT LINE
DAMAGING WINDS AND TORNADOES POSSIBLE.  SO FAR THE ONLY NEGATIVE
TO SEVERE WEATHER OCCURRENCE IS THE CONVECTION IN SOUTH TEXAS...
WHICH HAS LIMITED THE LOW LEVEL MOISTURE RETURN.  SO THERE IS
SOME QUESTION AS TO HOW WIDESPREAD THE SEVERE WEATHER WILL BE.
GOOD CU FIELD ON VISIBLE SATELLITE SUGGESTS COLD POOL SPREADING
RAPIDLY SOUTHEAST TOWARD THE DRY LINE ACROSS WESTERN NORTH TEXAS.
RIGHT NOW WE EXPECT THUNDERSTORM DEVELOPMENT TO BEGIN AROUND 21Z
ALONG THE DRY LINE...WITH STORMS BECOMING MORE NUMEROUS AS THEY
SPREAD EASTWARD INTO DEEPER LOW LEVEL MOISTURE.  WINDS WILL BECOME
NORTHWEST LATER TONIGHT AS SURFACE LOW MOVES EAST OF THE REGION.
NEXT CHANCE OF THUNDERSTORMS WILL BE FRIDAY NIGHT AND SATURDAY.  59

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  50  72  50  78 /  50  10   0   0
WACO, TX              50  75  51  80 /  50  10   0   0
PARIS, TX             48  70  48  77 /  60  10   0   0
DENTON, TX            47  71  48  77 /  50  10   0   0
MCKINNEY, TX          48  71  49  77 /  50  10   0   0
DALLAS, TX            50  72  50  78 /  50  10   0   0
TERRELL, TX           49  72  50  78 /  60  10   0   0
CORSICANA, TX         52  72  51  79 /  60  10   0   0
TEMPLE, TX            53  76  52  81 /  50  10   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/59
Hazardous weather outlook, Apr 25, 12:55 PM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE FORT WORTH TX
155 PM CDT MON APR 25 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-260900-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
155 PM CDT MON APR 25 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
SCATTERED THUNDERSTORMS...SOME SEVERE WITH VERY LARGE HAIL...
DAMAGING WINDS TO 70 MPH...AND POSSIBLY A FEW TORNADOES ...WILL
DEVELOP ALONG AN APPROACHING DRYLINE...OR 50 MILES EITHER SIDE OF A
BOWIE...BRIDGEPORT...MINERAL WELLS...STEPHENVILLE LINE BY 4PM OR
SHORTLY THEREAFTER. A FEW SUPERCELLS STORMS ARE EXPECTED...THROUGH
EARLY EVENING...BEFORE INCREASING IN COVERAGE AND FORMING A BROKEN
SQUALL LINE WITH EMBEDDED SUPERCELLS...BY 6 PM TOWARDS THE INTERSTATE
35 CORRIDOR...INCLUDING ALL OF THE DALLAS-FORT WORTH METROPLEX. THE
POTENTIAL FOR SEVERE WEATHER WILL PERSIST ACROSS EASTERN PORTIONS
OF NORTH TEXAS WELL INTO THE EVENING HOURS. THREATS WILL CONTINUE TO
BE VERY LARGE HAIL...DAMAGING WINDS TO 70 MPH...AND A FEW TORNADOES
...AS PERSISTENT...STRONG WIND SHEAR AND INSTABILITY REMAIN OVER THE
REGION...ALONG WITH A FEW SURFACE BOUNDARIES.

GULF MOISTURE WILL CONTINUE TO SURGE NORTHWARD INTO NORTH TEXAS THE
REMAINDER OF THE DAY AND THIS EVENING. FURTHERMORE...INCREASING LIFT
FROM AN UPPER LEVEL DISTURBANCE AND DRYLINE WILL INTERACT WITH THESE
FEATURES FOR THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS LATE
THIS AFTERNOON AND EVENING. A FEW OUTFLOW BOUNDARIES PERSIST ACROSS
SOME AREAS FROM EARLIER STORMS...ALONG WITH A STATIONARY WARM
FRONTAL BOUNDARY. THESE BOUNDARIES MAY ENHANCE THE POTENTIAL FOR
TORNADOES WITH SEVERE STORMS THAT ARE ROTATING.

.DAYS TWO THROUGH SEVEN...
ANOTHER SYSTEM WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS WESTERN
SECTIONS OF NORTH TEXAS FRIDAY NIGHT...THEN OVERSPREADING THE
REMAINDER OF THE REGION SATURDAY INTO SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITH DEVELOPING STORMS OVER
WESTERN SECTIONS OF NORTH TEXAS BY 3 OR 4 PM CDT....THEN FURTHER EAST
ACROSS THE REMAINDER OF NORTH TEXAS BY 6 PM CDT AND AFTER.

In the hours before

Special weather statement, Apr 25, 8:45 AM CST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
945 AM CDT MON APR 25 2005

TXZ103-104-118>120-251545-

COLLIN-DALLAS-DENTON-ROCKWALL-TARRANT-
945 AM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 945 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A LINE
OF STRONG THUNDERSTORMS FROM NEAR LAKE DALLAS...TO EAST FORT
WORTH...TO NEAR BURLESON. MOVEMENT WAS EAST AT 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...ONE-HALF INCH DIAMETER HAIL...
AND BRIEF HEAVY RAINFALL CAN BE EXPECTED FROM THESE STORMS.
Special weather statement, Apr 25, 9:41 AM CST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1041 AM CDT MON APR 25 2005

TXZ103-104-118-119-251615-

COLLIN-DALLAS-DENTON-TARRANT-
1041 AM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 1041 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM OVER CARROLLTON...MOVING EAST AT 35 MPH.
ANOTHER STRONG THUNDERSTORM WAS LOCATED NEAR KELLER...ALSO MOVING
EAST AT 35 MPH.

ADDITIONAL STORMS WILL CONTINUE TO DEVELOP ACROSS
TARRANT...DALLAS..DENTON AND COLLIN COUNTIES THROUGH NOON.  THE
STRONGEST STORMS WILL PRODUCE ONE-HALF INCH HAIL...BRIEF HEAVY
RAINFALL...AND FREQUENT CLOUD TO GROUND LIGHTNING.
Special weather statement, Apr 25, 1:35 PM CST, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
235 PM CDT MON APR 25 2005

TXZ116-117-130-131-252030-

ERATH-HOOD-PALO PINTO-PARKER-
235 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 235 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SEVERAL STRONG AND RAPIDLY DEVELOPING THUNDERSTORMS...EXTENDING FROM
4 MILES NORTH OF MORGAN MILL...TO 5 MILES EAST OF MINERAL WELLS. THE
STORMS WERE MOVING NORTHEAST AT 40 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE ANNETTA...BLUFF DALE...
GRANBURY...HUDSON OAKS...LIPAN...MINERAL WELLS...MORGAN
MILL...WEATHERFORD...AND MINERAL WELLS STATE PARK.

PEA-SIZED HAIL AND WIND GUSTS TO 40 MPH CAN BE EXPECTED FROM THIS
ACTIVITY...AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY
RAINFALL. A SEVERE THUNDERSTORM WARNING MAY BE REQUIRED FOR THIS
AREA SHORTLY.

65/DD
Special weather statement, Apr 25, 2:20 PM CST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
320 PM CDT MON APR 25 2005

TXZ103-104-118-119-133-134-252145-

COLLIN-DALLAS-DENTON-ELLIS-JOHNSON-TARRANT-
320 PM CDT MON APR 25 2005

...SIGNIFICANT WEATHER UPDATE...

AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
CLUSTER OF SEVERE THUNDERSTORMS WITH VERY LARGE HAIL...HEAVY
RAINFALL IN EXCESS OF 1 INCH PER HOUR...DAMAGING WINDS IN EXCESS OF
60 OR 70 MPH...AND POSSIBLY ISOLATED TORNADOES. THE SEVERE STORMS
WERE MOVING EAST-NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORMS
EXTENDED ALONG A LINE FROM FROM 9 MILES NORTH OF DECATUR...TO
WEATHERFORD...TO 10 MILES SOUTHWEST OF GRANBURY AND WILL BEGIN TO
AFFECT WESTERN SECTIONS OF DENTON...TARRANT...AND JOHNSON COUNTIES
BY 330 PM AND AFTER...AND SHOULD SPREAD INTO COLLIN...DALLAS AND
ELLIS COUNTIES BY 415 PM AND AFTER.

PLAN ACCORDINGLY NOW. LATE AFTERNOON AND EARLY EVENING RUSH HOUR
WILL BE AFFECTED BY SEVERE WEATHER AND POSSIBLY LOCALIZED URBAN OR
FLASH FLOODING. TAKE NECESSARY PRECAUTIONS NOW

CITIES IN THE PATH OF THESE STORMS INCLUDE ADDISON...ALLEN...
ALVARADO...ANNA...ARGYLE...ARLINGTON...AUBREY...BARTONVILLE...
BEDFORD...BENBROOK...BLUE MOUND...BURLESON...CARROLLTON...CEDAR
HILL...CELINA...COCKRELL HILL...COLLEYVILLE...COPPELL...COPPER
CANYON...CORINTH...CORRAL CITY...CROSS ROADS...CROWLEY...DALLAS...
DALWORTHINGTON GARDENS...DENTON...DESOTO...DOUBLE OAK...
DUNCANVILLE...EAGLE MOUNTAIN...EDGECLIFF...EULESS...EVERMAN...
FAIRVIEW...FARMERS BRANCH...FLOWER MOUND...FOREST HILL...FORT
WORTH...FRISCO...GLENN HEIGHTS...GODLEY...GRAND PRAIRIE...
GRAPEVINE...HACKBERRY...HALTOM CITY...HASLET...HEBRON...HICKORY
CREEK...HIGHLAND PARK...HIGHLAND VILLAGE...HURST...IRVING...JOSHUA...
JUSTIN...KEENE...KELLER...KENNEDALE...KRUGERVILLE...KRUM...LAKE
DALLAS...LAKE WORTH...LAKESIDE...LANCASTER...LEWISVILLE...LITTLE
ELM...MANSFIELD...MCKINNEY...MIDLOTHIAN...NORTH RICHLAND HILLS...
NORTHLAKE...OAK LEAF...OVILLA...PANTEGO...PARKER...PLANO...PROSPER...
RED OAK...RENDON...RICHARDSON...RICHLAND HILLS...RIVER OAKS...
ROANOKE...SAGINAW...SANGER...SANSOM PARK...SHADY SHORES...
SOUTHLAKE...THE COLONY...TROPHY CLUB...UNIVERSITY PARK...VENUS...
WATAUGA...WAXAHACHIE...WESTWORTH...WHITE SETTLEMENT...CEDAR HILL
STATE PARK AND RAY ROBERTS PARK ISLE DU BOIS.

The radar

The Dallas/Ft Worth radar (KFWS), 51 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

40 hail, 5 tornado, 3 thunderstorm wind. Local standard time, as filed.

Hail, Parker

When
April 25, 2:21 PM CST
Where
Parker County, Weatherford
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.767, -97.800

Hail, Hood

When
April 25, 2:30 PM CST
Where
Hood County, 5 mi N of Granbury
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.517, -97.800

Hail, Tarrant

When
April 25, 2:37 PM CST
Where
Tarrant County, 1 mi N of Benbrook
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.700, -97.450

Hail, Johnson

When
April 25, 2:57 PM CST
Where
Johnson County, Godley
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.450, -97.533

Quarter size hail covering the ground.

Hail, Tarrant

When
April 25, 3:00 PM CST
Where
Tarrant County, 2 mi S of Ft Worth
Measured
1.75 in hail
Reported by
NEWSPAPER
Coordinates
32.717, -97.350

Golf ball size hail fell on Oak Grove Road.

Hail, Johnson

When
April 25, 3:08 PM CST
Where
Johnson County, 5 mi NE of Joshua
Measured
0.75 in hail
Reported by
PARK/FOREST SERVICE
Coordinates
32.517, -97.317

Penny size hail reported between Joshua and Burleson.

Tornado, Tarrant

When
April 25, 3:14 PM CST
Where
Tarrant County, Ft Worth
Rating
F0
Path length
0.1 mi
Path width
15 yd
Reported by
TRAINED SPOTTER
Coordinates
32.750, -97.350

Tornado spotted near Miller Brewery in south Fort Worth. No damage reported.

Thunderstorm Wind, Tarrant

When
April 25, 3:15 PM CST
Where
Tarrant County, Mansfield
Measured
50 kt (58 mph) estimated sustained
Property damage
$10,000
Reported by
NEWSPAPER
Coordinates
32.567, -97.133

Multiple power lines were knocked down by falling tree limbs; also a neighborhood fence was destroyed by strong winds. City crews and tree service companies were dispatched to cut up and shred tree limbs.

Hail, Johnson

When
April 25, 3:16 PM CST
Where
Johnson County, 5 mi NE of Cleburne
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.400, -97.333

Hail, Johnson

When
April 25, 3:20 PM CST
Where
Johnson County, Keene
Measured
2.75 in hail
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.400, -97.333

Golf ball to baseball size hail fell in town, causing damage to numerous privately-owned and city-owned vehicles, as well as mobile homes.

Tornado, Johnson

When
April 25, 3:25 PM CST
Where
Johnson County, 1 mi W of Alvarado
Rating
F0
Path length
0.1 mi
Path width
15 yd
Reported by
TRAINED SPOTTER
Coordinates
32.400, -97.233

Tornado touched down briefly. No damage reported.

Hail, Johnson

When
April 25, 3:30 PM CST
Where
Johnson County, Alvarado
Measured
1 in hail
Property damage
$25,000
Reported by
NEWSPAPER
Coordinates
32.400, -97.217

Quarter size hail damaged area roofs and vehicles. Several homeowners reported losses.

Tornado, Tarrant

When
April 25, 3:30 PM CST
Where
Tarrant County, Mansfield
Rating
F0
Path length
0.1 mi
Path width
15 yd
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
32.567, -97.133

Damage to tree limbs and antennas reported.

Tornado, Dallas

When
April 25, 3:35 PM CST
Where
Dallas County, 2 mi S of Cedar Hill
Rating
F0
Path length
0.1 mi
Path width
15 yd
Reported by
TRAINED SPOTTER
Coordinates
32.550, -96.950

Tornado touched down briefly. No damage reported.

Hail, Johnson

When
April 25, 3:40 PM CST
Where
Johnson County, Venus
Measured
1.75 in hail
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
32.433, -97.117

Hail to the size of golf balls damaged roofs and siding on houses. Trees and vegetation were also damaged.

Hail, Johnson

When
April 25, 3:45 PM CST
Where
Johnson County, Alvarado
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
32.400, -97.217

Three inch deep hail covering the ground, ranging from pea to quarter size.

Tornado, Ellis

When
April 25, 3:56 PM CST
Where
Ellis County, Maypearl
Rating
F0
Path length
0.1 mi
Path width
15 yd
Property damage
$5,000
Reported by
TRAINED SPOTTER
Coordinates
32.317, -97.017

Damage to outbuildings reported.

Hail, Ellis

When
April 25, 4:21 PM CST
Where
Ellis County, Ferris
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
32.533, -96.667

Hail, Ellis

When
April 25, 4:30 PM CST
Where
Ellis County, 5 mi S of Waxahachie
Measured
1.75 in hail
Reported by
NEWSPAPER
Coordinates
32.333, -96.850

Hail, Ellis

When
April 25, 4:35 PM CST
Where
Ellis County, Ennis
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
32.333, -96.633

Hail, Grayson

When
April 25, 4:37 PM CST
Where
Grayson County, Tom Bean
Measured
0.75 in hail
Reported by
BROADCAST MEDIA
Coordinates
33.517, -96.483

Hail, Fannin

When
April 25, 4:45 PM CST
Where
Fannin County, 11 mi SW of Bonham
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.467, -96.317

Hail, Ellis

When
April 25, 4:45 PM CST
Where
Ellis County, 4 mi S of Bardwell
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.217, -96.700

Nickel size hail in Rankin.

Hail, Grayson

When
April 25, 4:50 PM CST
Where
Grayson County, 4 mi SW of Bells
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.417, -96.467

Quarter size hail covering the ground.

Hail, Navarro

When
April 25, 4:50 PM CST
Where
Navarro County, Rice
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.233, -96.500

Hail the size of golf balls reported.

Hail, Fannin

When
April 25, 5:02 PM CST
Where
Fannin County, 5 mi S of Bonham
Measured
0.88 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.517, -96.183

Hail, Navarro

When
April 25, 5:34 PM CST
Where
Navarro County, Kerens
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
32.133, -96.233

Hail ranging in size from marbles to quarters reported.

Hail, Grayson

When
April 25, 7:27 PM CST
Where
Grayson County, 4 mi N of Whitesboro
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.700, -96.917

Quarter size hail reported in Dixie.

Hail, Grayson

When
April 25, 8:13 PM CST
Where
Grayson County, Sherman
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.633, -96.567

Hail, Grayson

When
April 25, 8:16 PM CST
Where
Grayson County, 1 mi SW of Sherman
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.617, -96.583

Half dollar size hail reported.

Hail, Grayson

When
April 25, 8:34 PM CST
Where
Grayson County, Bells
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.450, -96.417

Hail, Fannin

When
April 25, 8:58 PM CST
Where
Fannin County, Trenton
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.433, -96.350

Golf ball size hail reported.

Hail, Fannin

When
April 25, 8:59 PM CST
Where
Fannin County, 4 mi S of Bonham
Measured
1.5 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.533, -96.183

Hail, Fannin

When
April 25, 9:00 PM CST
Where
Fannin County, Randolph
Measured
1.75 in hail
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
33.483, -96.250

Golf ball size hail fell, damaging several cars and knocking out at least one windshield. Roofs were also damaged.

Hail, Fannin

When
April 25, 9:10 PM CST
Where
Fannin County, Bailey
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.433, -96.167

Golf ball size hail reported.

Thunderstorm Wind, Fannin

When
April 25, 9:25 PM CST
Where
Fannin County, Bailey
Measured
70 kt (81 mph) estimated sustained
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
33.433, -96.167

Four houses had roof and window damage; one 200 x 300 foot barn unroofed.

Hail, Hunt

When
April 25, 9:30 PM CST
Where
Hunt County, Wolfe City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -96.083

Hail, Fannin

When
April 25, 9:41 PM CST
Where
Fannin County, 5 mi NE of Bailey
Measured
2 in hail
Reported by
AMATEUR RADIO
Coordinates
33.483, -96.100

Hail to the size of hen eggs reported in Gober.

Hail, Delta

When
April 25, 10:15 PM CST
Where
Delta County, 9 mi W of Cooper
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
33.367, -95.833

Golf ball size hail reported in Yowell.

Hail, Delta

When
April 25, 10:33 PM CST
Where
Delta County, Cooper
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.367, -95.683

Relayed by amateur radio operator.

Hail, Hopkins

When
April 25, 10:54 PM CST
Where
Hopkins County, 10 mi NE of Sulphur Spgs
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.233, -95.483

Quarter size hail reported in Birthright.

Hail, Hunt

When
April 25, 11:00 PM CST
Where
Hunt County, Wolfe City
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
33.367, -96.083

Hail, Hopkins

When
April 25, 11:15 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.133, -95.600

Thunderstorm Wind, Hopkins

When
April 25, 11:15 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
60 kt (69 mph) estimated sustained
Property damage
$5,000
Reported by
AMATEUR RADIO
Coordinates
33.133, -95.600

Large tree blown over, knocking down electric and utility poles.

Hail, Hopkins

When
April 25, 11:45 PM CST
Where
Hopkins County, Sulphur Spgs Muni Ar
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
33.150, -95.617

Golf ball size hail reported at the airport.

Hail, Hopkins

When
April 25, 11:47 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
2.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
33.133, -95.600

Baseball size hail fell in Sulphur Springs.

Hail, Hopkins

When
April 25, 11:58 PM CST
Where
Hopkins County, Sulphur Spgs
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
33.133, -95.600

Hail, Hopkins

When
April 26, 12:03 AM CST
Where
Hopkins County, Sulphur Spgs
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
33.133, -95.600

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyThe tornado archive for Texas, 2005Warnings in Texas, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443660, 5448029, 5443661, 5443662, 5447953, 5447870, 5448022, 5447957, 5443663, 5447954, 5448023, 5447956, 5448024, 5448025, 5448028, 5447946, 5448026, 5447871, 5448027, 5447872, 5447873, 5447874, 5447947, 5447875, 5447951, 5447876, 5447950, 5447877, 5447878, 5447879, 5447880, 5447881, 5447882, 5447955, 5447883, 5447936, 5447949, 5447937, 5447938, 5447939, and more.